| Catalog Number |
1663G |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/05/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a patient underwent a cardiovascular procedure on (b)(6) 2025 and suture was used.During surgery, the suture was detached from the needle.It occurred with 3 packs in a row.Another product was used to complete the case.No adverse patient consequences were reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4) h6.Component code: g07002 - device not returned.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The following information was requested, but unavailable: when were the sutures detached from the needle (in the package, during removal from package, during handling prior to use on patient or during use on the patient)? please specify unk.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 9/26/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d9, h3, h6.H3 investigational summary: the product was returned to ethicon for evaluation.Two unopened samples that pertain to product code 1663 were received for analysis.To evaluate the condition of the returned samples, the packets were opened.The swage and attachment area were not as expected, since the hit of the stake was on the edge of the swage area of the needles.In addition, the suture was examined, and no anomalies could be observed during the evaluation.The functional test was performed using instron equipment and the pull force result was above the minimum requirements.Based on the information currently available, an incorrect swage issue was identified during the investigation of the sample received.This product issue will be addressed through the ethicon quality system.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.Additional h3 investigational summary: the product was returned to ethicon for evaluation.One needle and one empty labeled winding former that pertain to product code 1663 were received for analysis.After investigation of the sample, the swage and attachment area were not as expected, since the stake hit was on the edge of the swage area of the needle.The barrel hole was examined and remnat suture was observed.The suture was not returned for evaluation.Based on the information currently available, an incorrect swage issue was identified during the investigation of the sample received.This product issue will be addressed through the ethicon quality system.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.